Alert archive / Minnesota / Special Weather Statements in 2014

Special Weather Statement, NWS Twin Cities, MN

June 20, 2014Morrison County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Jun 20, 2014, 7:39 PM CDT for Morrison County, Minnesota. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2014, 7:39 PM CDT (00:39 UTC)
Expired
Jun 20, 2014, 8:30 PM CDT
In force
51 min
Issued by
NWS Twin Cities, MN

County Morrison County, MN

The radar

The Minneapolis radar (KMPX), 151 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2014-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2014-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3130 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

353 
WWUS83 KMPX 210039
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
739 PM CDT FRI JUN 20 2014

MNZ043-210130-
MORRISON-
739 PM CDT FRI JUN 20 2014

AT 736 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTH OF CAMP RIPLEY. THIS STORM WAS MOVING EAST
AT 25 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CAMP RIPLEY.
  HARDING.
  HILLMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

&&

LAT...LON 4616 9436 4617 9392 4616 9382 4599 9389
      4607 9439 4619 9439 4619 9436
TIME...MOT...LOC 0039Z 277DEG 21KT 4615 9435

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 20, 6:37 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 20, 6:37 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
637 PM CDT FRI JUN 20 2014

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 334 PM CDT FRI JUN 20 2014

WRF SOLUTIONS CONTINUE TO POINT TO A FEW STRONG TO SEVERE
THUNDERSTORMS ACROSS OUR NORTHERN CWA DURING THE LATE AFTERNOON
AND EVENING AS A COLD FRONT AND MID LEVEL WIND MAX NEAR 50 KNOTS
MOVE IN. ENHANCED CLOUDINESS (ACCAS) IS SEEN BETWEEN FARGO AND
MADISON AT MID AFTERNOON AS ELEVATED INSTABILITY INCREASES. DEEP
LAYER SHEAR IS QUITE ADEQUATE AT 45 KNOTS WHILE LOW LEVEL SHEAR OF
15 TO 20 KNOTS JUST SKIMS OUR FAR NORTHERN MN COUNTIES THROUGH THE
EVENING. SURFACE TROUGHING IS NOTED AHEAD OF THE COLD FRONT FROM
KAXN TO TO THE NORTH METRO. THEREFORE...A SMALL THREAT FOR
TORNADOES WILL EXIST ALONG THIS AXIS AS STORMS MOVE THROUGH.
INDICATED HIGH CHANCE POPS AS WELL FOR THESES AREAS EARLY TONIGHT.
TO OUR SOUTH...MORE THUNDERSTORMS HAVE DEVELOPED ACROSS EASTERN
NEBRASKA AND NW IA. SHORT TERM SOLUTIONS WOULD KEEP THE BULK OF
THIS ACTIVITY TO OUR SOUTH TONIGHT WITH ONLY A FEW SHOWERS AND
PERHAPS A THUNDERSTORM REACHING THE I-90 CORRIDOR. LOW CHANCE POPS
HAVE BEEN CONFINED TO THE VERY SOUTH MN FA. OVERNIGHT...WINDS WILL
BECOME LIGHT AND THERE IS CERTAINLY THE THREAT OF FOG WITH VERY
MOIST GROUND IN PLACE. HOWEVER...NAM BUFKIT HYDROLAPSE PROFILES
ARE NOT VERY SUPPORTIVE WITH DRYING IN THE VERTICAL INDICATED
(DEW). IN ADDITION...THERE IS A THREAT THAT MID/HIGH LEVEL
CLOUDINESS WILL OVERSPREAD THE EASTERN AND SOUTHERN FA DURING THE
NIGHT HOURS DUE TO THE STORMS PASSING TO OUR SOUTH. THIS WOULD
KEEP THE SATURATION IN THE LOW LEVELS DOWN A BIT WITH NOT AS MUCH
FOG. THEREFORE...INDICATED PATCHY FOG FOR LATE TONIGHT ACROSS
PARTS OF CENTRAL MN AND WEST CENTRAL WI.

THE FRONT MOVING THROUGH TONIGHT WILL BECOME STATIONARY JUST TO
OUR SOUTH ON SATURDAY. WEAK OVERRUNNING WILL KEEP AT LEAST SMALL
POPS THROUGH MUCH OF THE DAY ACROSS OUR FAR SOUTH AND EAST WITH
THE THREAT SWITCHING BACK TO THE SOUTHWEST AND WEST CENTRAL DURING
THE LATE AFTERNOON AS A MID LEVEL SHORT WAVE APPROACHES. MIX-DOWN
FOR HIGHS INDICATED MIDDLE 80S FROM THE TWIN CITIES ON NORTHWEST
TO MADISON AND ALEXANDRIA. LOWER 80S FORECAST EITHER SIDE OF THIS
AXIS.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 334 PM CDT FRI JUN 20 2014

BAGGY PRESSURE PATTERN TO START OUT SATURDAY NIGHT AS ONE LOW PRES
CENTER LINGERS OVER CENTRAL WI WHILE ANOTHER TREKS EWD OVER THE
DAKOTAS...WITH A WOBBLING SFC FONT CONNECTING THE TWO CENTERS.
THIS FRONT WILL THEN LIFT N AS A WMFNT AHEAD OF THE SFC LOW IN THE
DAKOTAS...SHIFTING INTO WRN MN DURG THE DAY ON SUN. WITH THE AREA
MORE INTO A WARM SECTOR AND PLENTY OF MOISTURE/INSTABILITY...SUN
AFTER/EVENING LOOKS TO BE THE BEST SHOT OF SEEING ADDITIONAL
SHWRS/TSTMS. THE CONCERN...WITH RESPECT TO ONGOING FLOODING...IS
ADDITIONAL PRECIP RECEIVED. SOME MODELS WERE PUMPING OUT AS MUCH
AS 1.0-1.5 INCHES NEAR/OVER/AROUND THE TWIN CITIES METRO SUN AFTN-
EVE WITH OTHERS HAVING MUCH MORE CONSERVATIVE AMOUNTS. THE
THINKING FOR SUN AFTN-EVE IS THAT COVERAGE WILL BE SCATTERED HIT-
AND-MISS STORMS BUT ANY STORM WILL EASILY BE CAPABLE OF PRODUCING
HIGH AMOUNTS OF RAIN GIVEN SLOW STORM MOTIONS WITHIN THE HIGHLY
MOIST ATMOS. THE CDFNT OF THAT SYSTEM WILL PUSH THRU SUN NIGHT
INTO MON MRNG...WITH A WEAK POST-FRONTAL TROF LINGERING BEHIND THE
SYSTEM THAT MAY BE CAPABLE OF ISOLD/SCTD COVERAGE CONVECTION MON
AND MON NIGHT. THIS WILL THEN BE FOLLOWED BY ANOTHER CDFNT
DROPPING S FROM CANADA...AND THEN ANOTHER FRONTAL SYSTEM
APPROACHING FROM THE W THU INTO FRI...AND EACH OF THESE SYSTEMS
WILL AGAIN BE CAPABLE OF PRODUCING ISOLD/SCTD SHOWERS/TSTMS FOR
PORTIONS OF THE WFO MPX CWFA. DIFFICULT TO PUT EXACT PLACEMENT AND
TIMING ON THESE SYSTEMS FOR NEXT WEEK BECAUSE OF THE DIFFERENT
CONVECTIVE SCHEMES BUT THE LACK OF AIRMASS CHANGE AND THE
CONTINUED SURGE OF MOISTURE TO THE N FROM THE GOMEX WILL MEAN A
CONTINUED HIGH PWAT ENVIRONMENT FOR ANY STORMS TO TAP.
TEMPERATURES WILL CONTINUE TO RUN WARM THRU THE WEEKEND...THEN GO
ON A COOLING TREND EARLY IN THE UPCOMING WORKWEEK WITH THE COLD
FRONTS MOVING THRU.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 637 PM CDT FRI JUN 20 2014

AN ISOLATED THUNDERSTORM NORTH OF AXN AT TAF ISSUANCE TIME WILL
REMAIN WELL NORTH OF ALL TAF SITES THIS EVENING. DON/T BELIEVE ANY
ADDITIONAL STORMS WILL FIRE AND VFR CONDITIONS ARE EXPECTED
THROUGH THE EVENING. AREAS OF FOG WILL LIKELY DEVELOP AGAIN LATE
TONIGHT WITH SOME LIFR CONDITIONS POSSIBLE AT STC...EAU...AND RNH.
VFR CONDITIONS RETURN AFTER 14Z.

KMSP...THERE IS AN OUTSIDE CHANCE SOME LOW CLOUDS COULD FORM LATE
TONIGHT SO INTRODUCED A SCT005 MENTION LATE TONIGHT. OTHERWISE...
VFR CONDITIONS EXPECTED WITH NO SIGNIFICANT CONCERNS FOR THE NEXT
30 HOURS.

/OUTLOOK FOR KMSP/
SUN...VFR. MVFR SHRA/TSRA POSSIBLE. WINDS SE 10 KTS.
MON...VFR. MVFR SHRA/TSRA POSSIBLE. WINDS NW 10 KTS.
TUE...VFR. WINDS NW 10-15 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...RAH
LONG TERM...JPC
AVIATION...BORGHOFF
Hazardous weather outlook, Jun 20, 9:45 AM CDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
945 AM CDT FRI JUN 20 2014

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
210900-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
945 AM CDT FRI JUN 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND THROUGH
THE EARLY EVENING. SOME OF THE STORMS COULD BECOME SEVERE IN
PORTIONS OF CENTRAL AND EAST CENTRAL MINNESOTA...AS WELL AS WEST
CENTRAL WISCONSIN. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN
HAZARDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE FLOOD THREAT WILL TRANSITION TO THE MAIN STEM RIVERS OVER THE
WEEKEND. MUCH OF THE CROW RIVER..MINNESOTA RIVER...AND THE
MISSISSIPPI RIVER FROM SAINT PAUL DOWN TOWARD RED WING WILL REACH
FLOOD STAGE BY THE WEEKEND. FURTHERMORE...MULTIPLE LOCATIONS ALONG
THE CROW AND LOWER MISSISSIPPI RIVERS WILL REACH MAJOR FLOOD
STAGE. POINTS ALONG THE ST CROIX RIVER WILL REACH FLOOD STAGE BY
EARLY NEXT WEEK.

THUNDERSTORMS WILL BE POSSIBLE THIS WEEKEND AND AGAIN NEXT WEEK.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY
EVENING.

RAH

In the hours before

Special weather statement, Jun 20, 5:19 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
519 PM CDT FRI JUN 20 2014

MNZ042-202315-
TODD-
519 PM CDT FRI JUN 20 2014

...STRONG TO SEVERE THUNDERSTORM TO AFFECT NORTHERN TODD COUNTY
BY 6 PM...

AT 514 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A SEVERE
THUNDERSTORM...CAPABLE OF PRODUCING A TORNADO...8 MILES NORTHWEST
OF HENNING. THIS STORM WAS MOVING EAST AT 25 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  HEWITT.
  BERTHA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

&&

LAT...LON 4637 9490 4620 9496 4623 9516 4629 9517
      4636 9517 4637 9515 4638 9493 4638 9490
TIME...MOT...LOC 2217Z 281DEG 23KT 4638 9556

DWE
Local storm report, Jun 20, 6:18 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
618 PM CDT FRI JUN 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HAIL             1 N HEWITT              46.34N 95.09W
06/20/2014  M0.75 INCH       TODD               MN   EMERGENCY MNGR

0610 PM     HAIL             1 W HEWITT              46.32N 95.11W
06/20/2014  M1.00 INCH       TODD               MN   EMERGENCY MNGR

0614 PM     HAIL             1 S HEWITT              46.31N 95.09W
06/20/2014  M0.75 INCH       TODD               MN   EMERGENCY MNGR

&&

BORGHOFF
Local storm report, Jun 20, 7:05 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
705 PM CDT FRI JUN 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     FUNNEL CLOUD     4 SSW PHILBROOK         46.23N 94.75W
06/20/2014                   TODD               MN   EMERGENCY MNGR

&&

BORGHOFF
Special weather statement, Jun 20, 7:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
739 PM CDT FRI JUN 20 2014

MNZ043-210130-
MORRISON-
739 PM CDT FRI JUN 20 2014

AT 736 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTH OF CAMP RIPLEY. THIS STORM WAS MOVING EAST
AT 25 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CAMP RIPLEY.
  HARDING.
  HILLMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

&&

LAT...LON 4616 9436 4617 9392 4616 9382 4599 9389
      4607 9439 4619 9439 4619 9436
TIME...MOT...LOC 0039Z 277DEG 21KT 4615 9435

Nearby

Special Weather Statements in Minnesota, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.